Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Can raised triglycerides be corrected without taking any medicines ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11704 Questions
Hello, I am a 46yr female. My bloodwork in Dec 2010, tryglc 156, chol 207, HDL 53, LDL 123, TSH 3.03, chol/hdlc ratio 3.9. Yesterday my blood work was tryglcerides 312, chol 221, HDL 48, LDL 111, TSH 3.11, chol/hdlc ratio 4.6. Since Dec I've lost 10lbs, I'm 5'5" 145lbs. The doctor wanted me to take 50mcg synthroid and 145 mg Tricor. I've read that if your tyroid is out of wack it can cause your triglycerides to be out of balance. I was considering just correcting my thyroid and maybe taking fish oil for a month or two and then re-testing the blood work. but it doesn't seem that my throid is too much off balance. Do you think that is causing my triglycerides to be elevated? I am on birth control since I was 17 (endometriosis). No other health issues and I am very active. I'm nervous to start a triglyceride medication so quickly when this has never been an issues before. Thanks, Peggy
Posted Tue, 8 May 2012 in Cholesterol
Answered by Dr. Rakhi Tayal 26 minutes later

Thanks for your query.

You have read correctly that decreased thyroid levels can cause a rise in triglycerides but your thyroid hormone levels are not too low and you are already taking synthyroid for this.

The problem is that not only your triglycerides but your cholesterol is also raised and the main thing TC/HDL ratio has increased considerably.

It is best to start with Tricor as your physician has advised you and try taking the fish oil simultaneously. If the ratio improves you can reduce the dose of Tricor later on.

Hope I have answered your query. I will be available if you have any further queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor